Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 10, 2015, 8:24 PM MDT for 6 counties in Wyoming. It took effect at Oct 11, 2015, 9:00 AM MDT. It was in force for 10 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2015, 8:24 PM MDT (02:24 UTC)
- In effect from
- Oct 11, 2015, 9:00 AM MDT
- Expired
- Oct 11, 2015, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 9:01 AM MDT | NON-TSTM WND GST 65 | 2 Sse Glenrock, WY | SUSTAINED WIND 40 MPH. |
| Oct 11, 9:16 AM MDT | NON-TSTM WND GST 58 | Cheyenne, WY | |
| Oct 11, 9:16 AM MDT | NON-TSTM WND GST 65 | 2 Sse Glenrock, WY | SUSTAINED WIND 48 MPH. |
| Oct 11, 9:50 AM MDT | HIGH SUST WINDS 41 | 9 S Wheatland, WY | |
| Oct 11, 9:51 AM MDT | NON-TSTM WND GST 57 | 2 Sse Glenrock, WY | SUSTAINED WIND 40 MPH. |
| Oct 11, 9:58 AM MDT | NON-TSTM WND GST 58 | 9 S Wheatland, WY | |
| Oct 11, 9:58 AM MDT | NON-TSTM WND GST 59 | Warren Af Base, WY | SUSTAINED WIND 43 MPH. |
| Oct 11, 10:06 AM MDT | NON-TSTM WND GST 65 | 2 Sse Glenrock, WY | SUSTAIND WIND 47 MPH. THIS IS WYDOT SITE OF DEER CREEK. |
| Oct 11, 10:15 AM MDT | HIGH SUST WINDS 48 | 10 Wsw Cheyenne, WY | THIS IS WYDOT SITE OF MP353.0 |
| Oct 11, 10:21 AM MDT | NON-TSTM WND GST 63 | 2 Sse Glenrock, WY | SISTAINED WIND 41 PH.THIS IS WYDOT SITE OF DEER CREEK. |
| Oct 11, 10:41 AM MDT | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | SUSTAINED WIND 43 MPH. THIS IS WYDOT SITE OF LOME TREE. |
| Oct 11, 10:51 AM MDT | NON-TSTM WND GST 65 | 2 Sse Glenrock, WY | SUSTAINED WIND 45 MPH. THIS IS WYDOT SITE OF DEER CREEK. |
| Oct 11, 10:56 AM MDT | NON-TSTM WND GST 62 | 1 Ene Buford, WY | SUSTAINED WIND 44 MPH. THIS IS WYDOT SITE OF BUFORD EAST. |
| Oct 11, 11:01 AM MDT | NON-TSTM WND GST 69 | 2 Sse Glenrock, WY | SUSTAINED WIND 47 MPH. THIS IS WYDOT SITE OF DEER CREEK. |
| Oct 11, 11:05 AM MDT | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE OF HALLECK RIDGE. |
| Oct 11, 11:06 AM MDT | NON-TSTM WND GST 63 | 1 Ene Buford, WY | SUSTAINED WIND 43 MPH. THIS IS WYDOT SITE OF BUFORD EAST. |
| Oct 11, 11:15 AM MDT | NON-TSTM WND GST 58 | 5 Nw Arlington, WY | SUSTAINED WIND 44 MPH. THIS IS WYDOT SITE OF WAGONHOUND. |
| Oct 11, 11:16 AM MDT | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WIND 46 MPH. THIS IS WYDOT SITE OF ARLINGTON. |
| Oct 11, 11:36 AM MDT | NON-TSTM WND GST 62 | Arlington, WY | SUSTAINED WIND 50MPH. |
| Oct 11, 11:40 AM MDT | NON-TSTM WND GST 62 | 3 Nw Arlington, WY | SUSTAINED WIND 47 MPH. THIS IS WYDOT SITE OF FOOTE CREEK. |
| Oct 11, 11:41 AM MDT | NON-TSTM WND GST 57 | 18 Wnw Cheyenne, WY | |
| Oct 11, 11:54 AM MDT | NON-TSTM WND GST 63 | Rawlins, WY | 55 KT GUST. |
| Oct 11, 12:00 PM MDT | NON-TSTM WND GST 60 | 2 Ese Arlington, WY | SUSTAINED WIND 42 MPH. THIS IS WYDOT SITE OF ALINGTON EAST. |
| Oct 11, 12:06 PM MDT | NON-TSTM WND GST 65 | Arlington, WY | SUSTAINED WIND 48 MPH. |
| Oct 11, 12:15 PM MDT | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | SUSTAINED WIND 47MPH. THIS IS WYDOT SITE OF WAGONHOUND. |
| Oct 11, 12:26 PM MDT | NON-TSTM WND GST 63 | 2 Ese Arlington, WY | SUSTAINED WIND 45 MPH. THIS IS WYDOT SITE OF ARLINGTON EAST. |
| Oct 11, 12:53 PM MDT | NON-TSTM WND GST 63 | Douglas, WY | SUSTAINED WIMD 46 MPH. |
| Oct 11, 12:53 PM MDT | NON-TSTM WND GST 64 | Douglas, WY | SUSTAINED WIMD 46 MPH. |
| Oct 11, 1:05 PM MDT | NON-TSTM WND GST 60 | 9 S Wheatland, WY | SUSTAINED WIND 41 MPH. THIS IS WYDOT SITE OF BORDEAUX. |
| Oct 11, 1:36 PM MDT | NON-TSTM WND GST 60 | 2 Wnw Buford, WY | THIS IS WYDOT SITE OF LONE TREE. |
| Oct 11, 1:54 PM MDT | NON-TSTM WND GST 58 | Laramie, WY | 50 KT GUST. |
| Oct 11, 2:10 PM MDT | NON-TSTM WND GST 61 | S Wheatland, WY | SUSTAINED WIND 47 MPH. THIS IS WYDOT SITE OF BORDEAUX. |
| Oct 11, 2:10 PM MDT | NON-TSTM WND GST 63 | 7 Nw Elk Mountain, WY | SUSTAINED WIND 40 MPH. THIS IS WYDOT SITE OF HALLECK RIDGE. |
| Oct 11, 2:35 PM MDT | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE OF HALLECK RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3379 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS75 KCYS 110224 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 824 PM MDT SAT OCT 10 2015 ...VERY STRONG WINDS EXPECTED FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING... .A POTENT UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE EAST ACROSS THE REGION SUNDAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO INCREASE ALONG WITH STRONGER WINDS ALOFT. SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FROM CONVERSE SOUTH TO PLATTE COUNTY AND WEST ACROSS NORTHERN PORTIONS OF CARBON AND ALBANY COUNTIES FROM LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. WYZ101-104>107-110-111200- /O.UPG.KCYS.HW.A.0013.151011T1500Z-151012T0000Z/ /O.NEW.KCYS.HW.W.0015.151011T1500Z-151012T0100Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN 824 PM MDT SAT OCT 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONG AND GUSTY LATE SUNDAY MORNING AND PERSIST THROUGH EARLY SUNDAY EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
4 follow-up statements
471 WWUS75 KCYS 110820 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 220 AM MDT SUN OCT 11 2015 ...VERY STRONG WINDS EXPECTED FOR PORTIONS OF SOUTHEAST WYOMING FROM LATE THIS MORNING THROUGH SUNSET... .A POTENT UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE EAST ACROSS THE REGION TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO INCREASE ALONG WITH STRONGER WINDS ALOFT. SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FROM CONVERSE COUNTY SOUTH TO PLATTE COUNTY AND ACROSS NORTHERN PORTIONS OF CARBON AND ALBANY COUNTIES FROM LATE THIS MORNING THROUGH SUNSET. WYZ101-104>107-110-112200- /O.CON.KCYS.HW.W.0015.151011T1500Z-151012T0100Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN 220 AM MDT SUN OCT 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
684 WWUS75 KCYS 111528 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 928 AM MDT SUN OCT 11 2015 ...VERY STRONG WINDS EXPECTED FOR PORTIONS OF SOUTHEAST WYOMING FROM LATE THIS MORNING THROUGH SUNSET... .A POTENT UPPER LEVEL DISTURBANCE WILL QUICKLY MOVE EAST ACROSS THE REGION TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO INCREASE ALONG WITH STRONGER WINDS ALOFT. SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ALONG AND NORTH OF INTERSTATE 80...ALONG AND WEST OF A CHEYENNE TO LUSK LINE. WYZ102-109-115>118-112330- /O.EXA.KCYS.HW.W.0015.000000T0000Z-151012T0100Z/ NIOBRARA COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...LUSK...RAWLINS...SINCLAIR...HANNA... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 928 AM MDT SUN OCT 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-104>107-110-112330- /O.CON.KCYS.HW.W.0015.000000T0000Z-151012T0100Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN 928 AM MDT SUN OCT 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...LATE THIS MORNING THROUGH THE AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAMMER
508 WWUS75 KCYS 111943 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 143 PM MDT SUN OCT 11 2015 ...STRONG WINDS WILL CONTINUE ACROSS MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH SUNSET... .WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. THIS WILL AFFECT AREAS ALONG AND NORTH OF INTERSTATE 80 AND WEST OF HIGHWAY 85. VERY WINDY CONDITIONS ARE ALSO EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE. WEST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 55 MPH WILL OCCUR OVER THOSE AREAS THROUGH SUNSET. WYZ101-102-104>107-109-110-115>118-120100- /O.CON.KCYS.HW.W.0015.000000T0000Z-151012T0100Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 143 PM MDT SUN OCT 11 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...THROUGH SUNSET. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-120100- /O.NEW.KCYS.WI.Y.0008.151011T2000Z-151012T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 143 PM MDT SUN OCT 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...THROUGH SUNSET. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. THE STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAMMER
085 WWUS75 KCYS 120058 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT SUN OCT 11 2015 ...HIGH WIND WARNING AND WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... WYZ101-102-104>107-109-110-115>118-120200- /O.EXP.KCYS.HW.W.0015.000000T0000Z-151012T0100Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE 658 PM MDT SUN OCT 11 2015 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... WESTERLY WINDS HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ NEZ002-003-019>021-054-055-095-096-120200- /O.EXP.KCYS.WI.Y.0008.000000T0000Z-151012T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 658 PM MDT SUN OCT 11 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... NORTHWESTERLY WINDS HAVE DECREASED TO 15 TO 25 MPH. THESE WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 10, 5:54 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 10, 5:54 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SAT OCT 10 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 352 PM MDT SAT OCT 10 2015
BREEZY WEST TO NORTHWEST WINDS PREVAIL TODAY ALONG WITH VERY DRY
CONDITIONS. HUMIDITIES HAVE DROPPED TO THE MID TEENS TO MID 20
PERCENT RANGE OVER MUCH OF THE AREA...WITH A FEW LOCATIONS DOWN TO
10 PERCENT ACROSS CONVERSE COUNTY. SO THE RED FLAG WARNING IS IN
GOOD SHAPE FOR FWZ 301...WITH NEAR CRITICAL CONDITIONS OCCURRING
IN A FEW ADDITIONAL SPOTS ACROSS SOUTHEAST WYOMING AND THE
SOUTHERN NEBRASKA PANHANDLE. WINDS SHOULD EASE OVER THE NEXT
COUPLE OF HOURS WITH HUMIDITIES IMPROVING. HOWEVER...GUSTY WINDS
WILL REDEVELOP ALONG AND WEST OF THE LARAMIE RANGE OVERNIGHT AS AN
UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN ROCKIES AND DEEPENS
THE LEESIDE PRESSURE TROUGH.
TOMORROW THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE WESTWARD INTO
MONTANA AND THE NORTHERN PLAINS. THIS WILL HELP TO STRENGTHEN THE
SURFACE PRESSURE GRADIENT OVER WYOMING INTO SUNDAY AFTERNOON.
THE 700MB AND 850MB CAG-CPR GRADIENT INCREASES TO ABOUT 50 DAM BY
SUNDAY MORNING AND DAYTIME MIXING WILL HELP TO FURTHER INCREASE
WINDS BY THE AFTERNOON. MODELS ARE SHOWING SUSTAINED WINDS AROUND 30-
35 KTS WITH GUSTS UP TO 50 KTS FOR MANY AREAS ALONG AND WEST OF
INTERSTATE 25. THE HIGH WIND WATCH HAS BEEN UPDATED TO ALSO INCLUDE
NORTHERN CARBON AND ALBANY COUNTIES INCLUDING THE INTERSTATE 80
CORRIDOR NEAR ARLINGTON...AND CONTINUED FOR CONVERSE AND PLATTE
COUNTIES. BY SUNDAY EVENING WINDS WILL RAPIDLY DROP OFF INTO SUNDAY
NIGHT WITH A DECREASE IN DAYTIME MIXING AND A FRONTAL BOUNDARY
MOVING THROUGH THE CWA IN THE LATE AFTERNOON AND EVENING.
IN ADDITION TO HIGH WINDS...SUNDAY IS EXPECTED TO BE VERY DRY WITH
THE DOWNSLOPING WINDS FROM THE WEST. RH VALUES TOMORROW ARE MARGINAL
DECREASING TO AROUND 15 PERCENT IN THE AFTERNOON.
HOWEVER...WINDS ARE EXPECTED TO BE ON THE HIGH SIDE WITH SUSTAINED
WINDS AROUND 20-25 KTS AND GUSTS UP TO 35 KTS. A FIRE WEATHER WATCH
IS IN EFFECT SUNDAY AFTERNOON FOR AREAS EAST OF THE LARAMIE RANGE.
TEMPERATURES WILL BE SLIGHTLY COOLER OVERALL WITH THE ADDITION OF
SOME HIGH CLOUDS BY THE AFTERNOON INTO THE NIGHTTIME HOURS.
TEMPERATURES COULD BE COLD ENOUGH TO PRODUCE FROST OVER MANY
LOCATIONS...ESPECIALLY IF WINDS BECOME CALM.
MONDAY WILL BE COOLER AND DRY...WITH BREEZY WESTERLY WINDS ALONG AND
WEST OF THE LARAMIE RANGE.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 352 PM MDT SAT OCT 10 2015
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO SUGGEST A TRANQUIL WEATHER
PATTERN THROUGH MUCH OF NEXT WEEK. GFS/ECMWF/GEM ALL SHOW EXTENSIVE
UPPER-LEVEL RIDGING ACROSS THE WESTERN CONUS. A WEAK CUTOFF LOW WILL
DRIFT ACROSS THE SOUTHWESTERN STATES ON THU/FRI...BUT ATTM THIS DOES
NOT APPEAR LIKELY TO IMPACT OUR CWA THIS PERIOD. TEMPERATURES SHOULD
BE QUITE PLEASANT WITH HIGHS GENERALLY IN THE 65-75 F RANGE. TUE/WED
WILL BE THE WARMEST DAYS OF THE PERIOD WITH ALL MODELS SHOWING TEMPS
AVERAGING AROUND +10 C AT H7. A COLD FROPA IS STILL LOOKING PROBABLE
FOR THU AFTERNOON...BUT IT IS UNCLEAR EXACTLY WHAT IMPACT THIS WILL
HAVE ON OUR SENSIBLE WEATHER LATER IN THE WEEK. GFS/ECMWF BOTH SHOW
H7 TEMPS PLUNGING TO AROUND 0 DEG C BY 06Z FRI. HOWEVER...THE MODELS
SHOW A QUICK REBOUND IN THERMAL PROFILES BY FRI AFTERNOON. NO PRECIP
EXPECTED WITH THE JET STREAM REMAINING WELL TO OUR NORTH.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 548 PM MDT SAT OCT 10 2015
VFR WITH GENERALLY CLEAR SKIES THROUGH THE FORECAST PERIOD. WESTERLY
SURFACE WINDS WILL BE BREEZY AT TIMES THIS EVENING...INCREASING LATE
TONIGHT WEST OF THE LARAMIE RANGE. SUSTAINED WINDS OF 20 TO 30 KT
WITH GUSTS 35 TO 45 KT CAN BE EXPECTED AFTER 15Z SUNDAY...ESPECIALLY
OVER THE MOUNTAINS AND WIND PRONE AREAS OF SOUTHEAST WY. ACROSS WESTERN
NE...GUSTS OF 25 TO 35 ARE FORECAST.
&&
.FIRE WEATHER...
ISSUED AT 352 PM MDT SAT OCT 10 2015
WARM...DRY AND WINDY CONDITIONS WILL OCCUR OVER THE DISTRICT THROUGH
SUNDAY. CRITICAL CONDITIONS WILL CONTINUE THROUGH LATE THIS
AFTERNOON FOR FWZ 301...WITH NEAR CRITICAL CONDITIONS ELSEWHERE
ACROSS SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. FOR
SUNDAY...HUMIDITIES WILL DROP INTO THE MID TO UPPER TEENS OVER THE
PLAINS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THRU THE LATE
MORNING AND AFTERNOON. WEST WINDS ARE EXPECTED TO GUST 45-55 MPH
NEAR THE LARAMIE RANGE AND 35 TO 45 MPH FURTHER EAST INTO THE
NEBRASKA PANHANDLE. ALTHOUGH HUMIDITIES WILL REMAIN MARGINAL ACROSS
THE PLAINS...THE EXPECTED STRONG WINDS COMBINED WITH DRY CONDITIONS
WARRANT THE ISSUANCE OF A FIRE WEATHER WATCH FROM LATE SUNDAY
MORNING THROUGH THE EARLY EVENING. HUMIDITIES FURTHER WEST IN THE
HIGH COUNTRY SHOULD REMAIN 20 PERCENT OR HIGHER...BUT WINDS WILL BE
QUITE STRONG SO ELEVATED FIRE WEATHER CONDITIONS ARE A POSSIBILITY.
A COLD FRONT DROPPING SOUTH ACROSS THE PLAINS IN THE LATE AFTERNOON
AND EVENING WILL HELP TO EASE WINDS...ALTHOUGH HUMIDITIES WILL BE
SLOW TO IMPROVE. LESS WIND IS EXPECTED ON MONDAY ALONG WITH COOLER
TEMPERATURES. DRY CONDITIONS WILL PREVAIL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR WYZ301-309-310.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
WYZ101-104>107-110.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ301.
NE...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NEZ311>313.
&&
SHORT TERM...RJM/KC
LONG TERM...CLH
AVIATION...MAJ
FIRE WEATHER...RJMHazardous weather outlook, Oct 10, 3:31 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 331 PM MDT SAT OCT 10 2015 WYZ101>119-112145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 331 PM MDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE ALONG AND WEST OF INTERSTATE 25 ON SUNDAY. GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE...WHICH INCLUDES THE INTERSTATE 80 CORRIDOR BETWEEN RAWLINS AND CHEYENNE AND THE INTERSTATE 25 CORRIDOR BETWEEN CASPER AND WHITAKER. HIGH FIRE DANGER IS ALSO POSSIBLE ON SUNDAY ACROSS THE PLAINS OF SOUTHEAST WYOMING WITH GUSTY WINDS AND VERY DRY CONDITIONS IN PLACE. OUTDOOR BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-112145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 331 PM MDT SAT OCT 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH FIRE DANGER IS POSSIBLE ON SUNDAY ACROSS THE WESTERN NEBRASKA PANHANDLE WITH NORTHWEST WINDS GUSTING 35 TO 45 MPH AND VERY DRY CONDITIONS IN PLACE. OUTDOOR BURNING IS NOT RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:59 AM MDT | Red Flag Warning | CYS | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.